Alert archive / Kansas / Areal Flood Warnings in 2014
Areal Flood Warning 13, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Jun 28, 2014, 4:37 AM CDT for Grant County, Haskell County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 4:37 AM CDT (09:37 UTC)
- Expired
- Jun 28, 2014, 4:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, KS, Haskell County, KS
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2653 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
393
WGUS43 KDDC 280937
FLWDDC
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
437 AM CDT SAT JUN 28 2014
KSC067-081-282130-
/O.NEW.KDDC.FA.W.0013.140628T0937Z-140628T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HASKELL KS-GRANT KS-
437 AM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
NORTHEASTERN GRANT COUNTY IN SOUTHWEST KANSAS...
THIS INCLUDES THE CITY OF ULYSSES...
NORTHERN HASKELL COUNTY IN SOUTHWEST KANSAS...
* UNTIL 430 PM CDT SATURDAY
* AT 434 AM CDT LAW ENFORCEMENT REPORTED FLOODING IN NUMEROUS FIELDS
AND DITCHES AROUND THE AREA WITH PONDING OF WATER ON AREA ROADS.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL ACROSS THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE IN THE
WARNED AREA.
&&
LAT...LON 3773 10139 3774 10110 3774 10069 3760 10072
3757 10140
$$
RUSSELL1 follow-up statement
920
WGUS83 KDDC 281054
FLSDDC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
554 AM CDT SAT JUN 28 2014
KSC067-081-282130-
/O.CON.KDDC.FA.W.0013.000000T0000Z-140628T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HASKELL KS-GRANT KS-
554 AM CDT SAT JUN 28 2014
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT SATURDAY FOR
SMALL STREAMS IN NORTHEASTERN GRANT AND NORTHERN HASKELL COUNTIES...
AT 553 AM CDT EMERGENCY MANAGEMENT REPORTED WATER OVER V ROAD AND
ROAD 5.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3773 10139 3774 10110 3774 10069 3760 10072
3757 10140
$$
RUSSELLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 4:15 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 28, 4:15 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CDT Sat Jun 28 2014 ...Updated synopsis, short and long term discussions... .SYNOPSIS... ISSUED AT 413 AM CDT SAT JUN 28 2014 The 00z upper air analysis showed a 90 knot 250 millibar jet extending from Oregon into northeast New Mexico. Broad upper level troughing was in place from the Pacific Northwest into the central and southern High Plains. A shortwave trough was moving across eastern Colorado and New Mexico. Widespread thunderstorm activity was slowly propagating southeast over central and southwest Kansas early this morning. This activity was pushing an outflow boundary south across southwest Kansas. Moist southerly low level flow was riding up over the boundary and helping sustain the thunderstorm complex. && .SHORT TERM...(Today and tonight) ISSUED AT 413 AM CDT SAT JUN 28 2014 Latest radar trends show the thunderstorm complex starting to weaken somewhat. RAP 850 wind analysis has indicated a low level jet from the Texas panhandle extending up into far southwest Kansas which has been helping sustain the overnight convection. Latest progs show the low level jet veering through the remainder of the early morning hours which should help usher the complex eastward into central Kansas. Will keep some high chance pops going over central Kansas through the morning hours but the precipitation should come to an end as the mid level shortwave moves east of the region. The models continue to keep the low level boundary lingering in south central Kansas later this afternoon. There could be some additional thunderstorm development later this afternoon/early evening along the boundary if it does get hung up in that area but with the upper level dynamics shifting off to the east, any thunderstorm activity should diminish fairly early this evening with the remainder of the night staying dry. .LONG TERM...(Sunday through Friday) ISSUED AT 413 AM CDT SAT JUN 28 2014 Upper level westerly flow lifts into the northern part of the country on Sunday. The westerly flow will result in a surface low pressure trough in the lee of the Rockies. A weak fast moving shortwave trough will push east through the northern plains. This could bring a few showers and thunderstorms to the area around I-70 during the afternoon and evening. A cold front will push south across western Kansas Monday afternoon and night as a strong shortwave moves through the northern Plains. Low level moisture will continue to stream northward into the central Plains and impinge on the front, bringing another round of thunderstorms to much of southwest Kansas. With saturated soil conditions from tonight's and previous days rains, flood and/or flash flood headlines may be necessary. The models show the front moving far enough south to bring a break in rainfall across Southwest Kansas by Tuesday night into Wednesday. Later in the week, upper level ridging will build from the western states into the central part of the country. We should see a trend toward somewhat warmer temperatures along with continued small chances for thunderstorms through Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) ISSUED AT 102 AM CDT SAT JUN 28 2014 Clusters of thunderstorms will track east across central and southwest Kansas through the early morning hours. Expect variable and gusty winds along with MVFR visibilities in moderate to heavy rain at the TAF sites as the storms move through. Conditions will be improving across the area after 10z as the area of storms moves east. There could be some MVFR visibility reductions in mist around sunrise. While some uncertainty exists on areal coverage and location, there could be additional thunderstorms developing after 21z at Hays and Dodge City. && .PRELIMINARY POINT TEMPS/POPS... DDC 88 66 94 72 / 20 20 10 10 GCK 88 65 95 70 / 10 10 10 10 EHA 92 62 100 70 / 10 0 10 10 LBL 91 66 98 73 / 10 10 10 10 HYS 86 66 94 71 / 50 10 20 20 P28 87 69 93 75 / 50 30 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Gerard SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous weather outlook, Jun 27, 4:44 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 444 PM CDT FRI JUN 27 2014 KSZ030-031-043>046-061>066-074>081-084>090-282145- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 444 PM CDT FRI JUN 27 2014 /344 PM MDT FRI JUN 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS, WITH LARGE HAIL UP TO GOLF BALL SIZE, DAMAGING WINDS OVER 60 MPH, VERY HEAVY RAINFALL, FREQUENT LIGHTNING, ALONG WITH ISOLATED TORNADOES, WILL BEGIN TO DEVELOP ALONG A DRYLINE OVER FAR WESTERN KANSAS BY 5 TO 6 PM CDT. THEY WILL THEN MOVE EAST TO NEAR A SCOTT CITY TO GARDEN CITY AND A LIBERAL LINE BY AROUND 7 TO 9 PM CDT, THEN TO NEAR WAKEENEY, DODGE CITY, AND ASHLAND BY AROUND 8 TO 10 PM CDT. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT. MORE SEVERE THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT LATER TONIGHT, FARTHER EAST INTO THE HAYS AREA AND DOWN TO MEDICINE LODGE, AND THE TORNADO THREAT WILL BE NOT AS GREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY AFTERNOON WITH A HAIL THREAT. ADDITIONAL THUNDERSTORMS ARE EXPECTED AGAIN IN THE MONDAY NIGHT THROUGH THURSDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jun 28, 2:14 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
214 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD NESS CITY 38.45N 99.91W
06/28/2014 NESS KS LAW ENFORCEMENT
FLOODING THOUGH THE CITY. ONE PERSON WAS IN A STALLED
VEHICLE DUE TO STREET FLOODING.
&&
MRUSSELLLocal storm report, Jun 28, 2:31 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
231 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD GARDEN CITY 37.98N 100.86W
06/28/2014 FINNEY KS LAW ENFORCEMENT
CARS WERE UNDERWATER AND WATER WAS FLOODING BUSINESSES.
&&
JFINCHLocal storm report, Jun 28, 2:36 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
236 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD GARDEN CITY 37.98N 100.86W
06/28/2014 FINNEY KS LAW ENFORCEMENT
STREET FLOODING OVER MUCH OF THE TOWN. WATER ENTERING
CARS AND FLOODING SOME BUSINESSES.
&&
MRUSSELLSpecial weather statement, Jun 28, 2:51 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
251 AM CDT SAT JUN 28 2014
KSZ062-063-075-076-280830-
FINNEY-GRANT-HASKELL-KEARNY-
251 AM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT...NORTHWESTERN
HASKELL...SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...
AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF ULYSSES...MOVING NORTHEAST AT
30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3803 10109 3802 10076 3779 10074 3753 10142
3771 10152
TIME...MOT...LOC 0751Z 237DEG 24KT 3773 10129
FINCHLocal storm report, Jun 28, 4:13 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM FLASH FLOOD 5 N CHARLESTON 37.94N 100.57W
06/28/2014 GRAY KS LAW ENFORCEMENT
NUMEROUS ROADS UNDER RUNNING WATER AND WIDESPREAD
AGRICULTURAL FLOODING AROUND THE NORTHERN SECTIONS OF THE
COUNTY.
&&
MRUSSELLLocal storm report, Jun 28, 4:14 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
414 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM FLASH FLOOD 5 N CHARLESTON 37.94N 100.57W
06/28/2014 GRAY KS LAW ENFORCEMENT
&&
MRUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:43 PM CDT | Special Weather Statement | DDC | Scott | 47 min |
| Jun 27, 9:51 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 39 min |
| Jun 27, 10:29 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 61 min |
| Jun 27, 10:42 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 46 min |
| Jun 27, 10:57 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 63 min |
| Jun 27, 11:17 PM CDT | Special Weather Statement | DDC | Grant | 43 min |
| Jun 27, 11:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 65 min |
| Jun 27, 11:40 PM CDT | Areal Flood Warning | DDC | Lane, Scott | 12 hr |
| Jun 27, 11:46 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny, Stanton | 59 min |
| Jun 28, 12:06 AM CDT | Special Weather Statement | DDC | Gray | 39 min |
| Jun 28, 12:21 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 54 min |
| Jun 28, 12:34 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny, Scott | 43 min |
| Jun 28, 1:03 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane | 57 min |
| Jun 28, 1:27 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman, Lane, Ness | 63 min |
| Jun 28, 1:35 AM CDT | Flash Flood Warning | DDC | Ness, Trego | 3 hr |
| Jun 28, 2:18 AM CDT | Flash Flood Warning | DDC | Finney, Gray, Kearny | 3 hr |
| Jun 28, 2:51 AM CDT | Special Weather Statement | DDC | Kearny | 39 min |
| Jun 28, 4:04 AM CDT | Flash Flood Warning | DDC | Finney, Gray, Hodgeman | 3 hr |
| Jun 28, 4:23 AM CDT | Areal Flood Warning | DDC | Ellis, Ness, Rush, Trego | 12 hr |
| Jun 28, 5:32 AM CDT | Areal Flood Warning | DDC | Finney, Gray, Kearny | 12 hr |
| Jun 28, 3:46 PM CDT | Areal Flood Warning | DDC | Grant | 8 hr |
| Jun 28, 3:48 PM CDT | Areal Flood Warning | DDC | Finney, Gray | 8 hr |
Nearby
Areal Flood Warnings in Kansas, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.